You are right, I did learn a valuable lesson...one I knew but had become lax about. No more multitasking at medication time.
I have made some lifestyle changes though, as you can see in my reply above. I no longer snack...at all...other than a low carb snack with my evening Lantus. No eating between meals and very rarely now do I indulge in seconds at mealtime. I've cut enough out of my meals to be starting to slowly lose some weight and bring my sugars where they need to be for the most part.
Now I am focusing on continuing to lose weight, and hopefully decrease the amount of insulin I need, in addition to being more careful not to make medication mistakes like that again.View Thread
I'm not having to take stronger and stronger meds lately...I have been at 100 units of Lantus in the evenings for some time now and my sugars are running normal in the mornings finally...100 to 110, just like my doctor wants I've increased my exercise and cut back still more on carbs to achieve this. I am down 15 pounds from what I was 2 months ago...not a huge weight loss, but a place to start.
Mealtime Novolog is decreasing, its down to 2-4 units from 8-10 and my sugars are staying within range most of the time. I have not yet had another A1c to see if it has come down, that is due in a month. Last one was 10.8....I would be willing to bet this next one will be lower.
This wasn't a necessary increase in insulin dosage, this was mistaking one for the other and taking more than 10 times what I needed by mistake. I am just glad I didn't wind up with a serioiusly low bs that would have caused me to pass out or whatever. Thanks to the ER staff, that was avoided. And I am not multitasking at medication time anymore...not with insulin, not with anything.View Thread
Well, call me dumbass or whatever...( I already have, so it's ok, lol), but I made a big mistake last night that could have been really dangerous. I was taking my nighttime meds...and fixing a snack, and talking on facebook, and playing a video game, and making coffee...all at the same time. Lo and behold, I didn't check the label before injecting my nsulin and injected the wrong kind. 100 units of Novolog instead of Lantus. I realized what I had done and my chin hit the floor. Didn't take but a minute to realize I belonged in the ER for at the least some monitoring of my blood sugar. 100 units is a lt...I usually take small amounts of 2 to 8 units or so based on a sliding scale. I usually take 100 units of Lantus in the evenings.
Went to the ER and they countered the lows by feeding me basically. They said it was just a matter of keeping up with the lows until my body metabolized the Novolog, which took about 5 hours.
Anyway....lesson learned....one thing at time, especially when it comes to taking meds. I am not so complacent about dosing myself with insulin now. Just wanted to share my dumbass moment with everyone. Anyone else ever made a similar mistake?View Thread
Just another update...I am now at 100 units of Lantus at bedtime, and sliding scale Novolog during the day for mealtime highs. Without the Novolog, my 2 hour sugars run about 180 to 250. With it, I can usually stay under 150. My a1C jumped from 6.9 to 10.8, so thats no good...got to get that back down. I've also had 3 ER visits for sugars over 500, two of them within the same 24 hour period. Still haven't identified a reason for such a drastic change in such a short time, but getting it back in comtrol is what matters, so that is what I am focusing on.View Thread
I emailed about the absence of the moderators as well...I know many have been missing them and wondering where they went. This is the answer I got:
WebMD has decided to shift the focus of the communities from being WebMD-managed to now being more member-managed — allowing members to shape their conversations and their communities in the direction that suits their needs. We have seen this as a growing trend among other social networking sites/message boards and feel it will better facilitate interaction among our members. Even with this change, we will continue to invite experts to keep answering member questions as they have been in the past. Along with this, we have also recently made some significant updates to our Answers tool (answers.webmd.com ) and we hope you will make use of this resource as well.
I already do have some complications from my diabetes..I have some mild neuropathy in my feet and legs, and I am in stage 3 renal failure. (That was blamed on taking metformin and nsaids for arthritis, so I no longer take either one). Sounds weird to say I have complications after how easy it was to keep controlled before as I mentioned in my response to auriga1, but I think most of that damage was done before diagnosis. My am sugars when I was "controlled" were about 100 to 125...a tad high, but not really out of range like they are now. I really don't know why it is so out of control now because my lifestyle had not changed...but rather than worry about why, I'm just going to work on getting control again.
I'm also keeping written records..sugars, carb intake, excercise records. Excercise I am increasing a little every other day or so...if I get too sore, I'll get too discouraged, so I'm trying to avoid that.
I think too, that only testing once in the am is not testing enough, even though thats what my doc said to do. I am also testing after meals and anytime that I feel like my sugar is changing too much....I just have to balance how much testing I do with how many strips I can get through indigent care...it's all I have right now. If I find a pattern of too high sugars at other times than morning fasting developing, I'll bring it up to the doc.View Thread
Today I was under 200 for the first time...still 196, but it felt good to drop below the 200 mark. Last night I had 55 units. Today, I cut back a bit more on carbs and increased my time on the bike...I'm increasing a little slowly because I know me....and I know that if I get too sore, I'll quit. Hopefully I'll be a little lower still in the morning.
As far as a max dosage....I think that worry comes from taking it at bedtime, and thinking I could drop too low during the night. 've read more about Lantus by now though, and have a better understanding of how it works...not so worried anymore. I still feel like such a baby as far as controlling my diabetes goes because it was so easy to control for so long...2 years or so...and now it's suddenly gotten much harder for some reason. I feel like I'm starting all over again trying to understand it. View Thread
As far as excercise goes, all I was doing was walking...but now I have added a stationary bike to that and I'm working on increasing the time I ride it every day. I am hoping it will help me lose some weight...I am overweight by about 80 pounds but have lost 5 so far. As far as counting carbs, I was doing it before, but honestly was often lax about it....now I keep a stricter count, limiting the amount at each meal.
Really don't know what caused my sugars to suddenly start running high. My diet and excercise levels were still the same, I wasn't overly stressed, and wasn't sick. I was doing ok on the glipizide, running between 100 and 140 or so in the mornings, then it jumped to the 300s, and then 400s...and staying high all day.After a trip to the ER because it was so high, my doctor started the Lantus. This was 2 days before Thanksgiving. Now I just have to find the right dose to bring the am sugars down to the 100 - 110 range he has set for me. So far, I'm still running around 200 first thing in the morning.View Thread
Does anyone know if there is a maximum dosage of Lantus that a person can take? I started out at 10 units, adding a unit every day my insulin was over 110 in the am, up to 50 units. I reached 50 units and was still running am sugars over 200 so I called the Dr. to find out what to dol.
Now, he's saying keep increasing until i reach a dose that brings my am blood sugar under 140...which I have not reached yet. At 53 units, I am still running about 200 in the mornings.
It just concerns me that I have reached a high enough dosage that requires 2 injections to administer. Not that I mind the injections, thats no problem....I am just unsure about a dose that high. Anyone know of any information regarding a maximum dosage of Lantus? I haven't been able to find anything about it.View Thread